Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
Question: PAINFUL WELTS ON BOTTOMS OF FEET
|ROBIN W - Wed Mar 19, 2008 2:29 am|
I am asking about my daughter...
aprox 1 1/2 years ago she began to get welts on the bottoms of her feet, they are not consistant.. They come and go...These welts ich & burn horribly... She started with one or two and now she gets them all over her feet... Tonight she got them on the palms of her hands... she has gone to the DR's office about this but they could not give her any idea what this is or what could be cousing it... this could come two or three times a month and last for anyware between a fue hours and a fue days... she has no warning when these could come up... they are under the skin and do not seep or bleed... her skin is clear and these welts do carry a fever, they have a bit of a ridge around them and they are raised... This began shortly after she gave birth to her son... please help us, what could this be... with each episode it gets worse... thank you, robin
|Debbie Miller, RN - Fri Mar 28, 2008 4:25 pm|
I wonder if this might be angioedema, a condition the meets your description and is usually caused by an allergic reaction. They sometimes occur after an infection or in conjunction with autoimmune disorders or even more serious diseases such as leukemia. I am not suggesting this is the case with your daughter - just letting you know it sometimes is associated with a variety of disorders.
It could be that your daughter has an unidentified allergy so perhaps she could keep a dietary record to see if there is any pattern. Allergic reactions can get worse and even lead to breathing difficulties so if she finds her throat seems to be closing off or if she has a noisy sound with her breathing she should see a doctor right away or go to a hospital since it could be a signal of an anaphylactic reaction.
if it is a hypersensitive reaction there are medications that might help, including antihistamines, adrenaline, terbutaline, tranquilizers, and corticosteroids. Keep in mind that allergies can come on at any time; not just with new exposures as many think.
Best wishes to you both.
|ROBIN W - Tue Apr 01, 2008 5:59 pm|
I Just wanted to tell Debbie thank you for responding to my problem, My daughter did finally get an appoinment with a DR that had her do a bunch of blood work all pannels came out normal... Thanks Again, Robin
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.